Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 28, 2021, 6:26 PM CDT for Baldwin County, Alabama. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2021, 6:26 PM CDT (23:26 UTC)
- Expired
- Jul 28, 2021, 7:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Mobile, AL
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 50 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 6:26 PM CDT | TSTM WND GST 52 | 2 Ne Loxley, AL | 52 MPH WIND GUST RECORDED AT THE LOXLEY MESONET STATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2097 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
269 WWUS84 KMOB 282326 SPSMOB Special Weather Statement National Weather Service Mobile AL 626 PM CDT Wed Jul 28 2021 ALZ264-290015- Baldwin Central AL- 626 PM CDT Wed Jul 28 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL BALDWIN COUNTY UNTIL 715 PM CDT... At 626 PM CDT, the strong thunderstorm was located over Loxley. This storm was nearly stationary. Half inch hail and wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Robertsdale and Loxley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3073 8766 3055 8768 3056 8779 3073 8778 TIME...MOT...LOC 2326Z 204DEG 2KT 3065 8772 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 28, 3:51 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 28, 3:51 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
351 PM CDT Wed Jul 28 2021
.NEAR TERM UPDATE /Now Through Thursday/...Upper level ridging
steadily builds into the region through Thursday as a subtle
shortwave tracks across the far southeastern U.S. this afternoon and
evening. Shower and thunderstorm activity continues to slowly
increase, although not quite to the extent of what had been
expected. Subsidence in the 700 to 500mb layer may have been just
enough to offset most updrafts from becoming well established so
far, although that has not stopped a few more dominant updrafts
nearer the seabreeze over the FL panhandle from becoming established
where storms have percolated and preconditioned the atmosphere.
SBCAPE values are peaking in the 3,000 to 4,500j/kg range these next
few hours. Likewise, MLCAPE has continued to increase to near 2,500
to 3,000j/kg. This will continue to foster strong thunderstorm
updrafts, and with DCAPE values between 700 to 1,000j/kg, strong
downdrafts as well. PWATs remain elevated in the 1.9 to 2.1 inch
range this afternoon, and will help to bolster heavy rainfall
potential in any thunderstorm. Given the aforementioned DCAPE, gusty
winds associated with some stronger wet downbursts may be possible
in any thunderstorm. In addition to the thunderstorm threat, a heat
advisory remains in effect for all inland counties until 6PM CDT for
heat indices approaching and locally exceeding 108 degrees.
Thunderstorm coverage will gradually decrease as we move into
tonight, with some inland areas holding on to isolated to scattered
thunderstorms through the late evening hours. Temperatures are slow
to cool overnight, generally reaching a minimum near daybreak in the
middle to upper 70's.
A hotter and drier day overall is anticipated for Thursday, with
isolated to scattered thunderstorm coverage expected in the
afternoon hours as convective temperatures are reached and/or storms
fire off the seabreeze boundary. Given the more limited coverage and
strengthening ridge overhead, temperatures will likely soar Thursday
into the middle to upper 90's, possibly touching 100 degrees in a
few isolated spots of inland southwestern Alabama. To go along with
this, surface dewpoints remain in the lower to perhaps even middle
70's for most locations generating heat indices in the 106 to 111
range. This will necessitate the issuance of another heat advisory
for Thursday late morning through late afternoon. The heat is
unwavering into the short term period Friday and Saturday, and heat
advisories will once again likely be needed for these days as we
move forward. MM/25
&&
.SHORT TERM /Thursday night Through Saturday night/...A strong upper
level ridge stretching southwest over the Mississippi River and
Southeast will shift southwest and weaken as a series of upper level
shortwave troughs move through a mean upper level trough stretching
south along the East Coast. A surface trough stretching southwest
over the Appalachians along a weakly organized surface ridge
stretching west over the Gulf of Mexico remain in place through the
Short Term, with light northwest to northerly low level flow over
the Southeast through the period. A very moist airmass over the
northern Gulf of Mexico coast (with precipitable h20 values over 2"
over the forecast area Thursday evening) shifts south, with
precipitable h20 values dropping into the 1.5"-1.8" range as
northerly flow on the west side of the Appalachian trough becomes
dominant.
The upper ridge stretching southeast over the Southeast will bring
strong upper subsidence to the region, helping to maintain
unseasonably hot high temperatures across the forecast area through
the Short Term. Temperatures topping out in the upper 90s to around
100 are expected Friday and Saturday (low 90s along the coast). Even
with the drop in moisture levels, enough remains across the forecast
area for Heat Indices to top out in the 105 to 112 degree range
Friday and 108 to 113 degree range Saturday. The Heat Advisory for
Thursday has been extended into Friday, and will most likely be
extended to Saturday. Temperatures will bottom out a bit above
seasonal norms, with low to mid 70s expected inland, upper 70s to
near 80 along the coast each night.
Upper level subsidence from the upper ridge will also help to
suppress daytime convection, with isolated to low end scattered PoPs.
Highest chance remains closer to the coast, with a daily seabreeze
moving inland providing the initial oomph to get the daytime showers
and thunderstorms going.
/16
&&
.EXTENDED TERM /Sunday Through Wednesday/...Shortwave troughs continue
to move through the mean upper trough along the East Coast, easing
the upper subsidence over the Southeast, with temperatures falling to
below seasonal levels. The increase in upper level instability will
also bring an increase in rain chances in the coming week, when
combined with moisture levels increasing as the surface ridge over
the Gulf becomes dominant. Temperatures in the low o mid 90s on
Sunday drop into the upper 80s to near 90 on Monday and remain there
into mid week. Low temperatures drop into the upper 60s to low 70s
over inland areas of the forecast area, mid to upper 70s along the
coast. Scattered to numerous showers and thunderstorms are expected
each day, with high chances along the coast.
/16
&&
.MARINE...Isolated to scattered showers and thunderstorms can be
expected Thursday during the late night into early morning hours,
along with the diurnal shift in wind direction associated with the
land breeze (offshore flow at night) and sea breeze (onshore flow
during the day) circulations. Friday, a more dominant southwesterly
to westerly flow develops, and rain/thunderstorm chances increase
late weekend into next week. Seas remain around 1 to 2 feet through
the period. MM/25
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 76 93 75 95 75 96 75 94 / 30 40 20 30 20 40 20 40
Pensacola 79 94 78 95 78 96 78 94 / 30 40 20 30 10 30 20 40
Destin 80 93 80 93 81 93 80 92 / 30 40 20 30 10 30 20 50
Evergreen 75 98 74 97 74 99 74 96 / 30 30 10 20 0 40 10 50
Waynesboro 74 95 73 97 74 97 74 96 / 30 30 10 20 0 30 10 50
Camden 74 99 75 97 75 98 75 95 / 20 30 0 10 0 30 10 60
Crestview 75 96 73 99 74 98 75 95 / 40 40 20 30 10 40 20 50
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 6 PM CDT this evening for ALZ051>060.
Heat Advisory from 10 AM to 6 PM CDT Thursday for ALZ051>060-
261>266.
Heat Advisory from 10 AM to 6 PM CDT Friday for ALZ051>060-
261>266.
FL...Heat Advisory from 10 AM to 6 PM CDT Thursday for FLZ201>206.
Heat Advisory from 10 AM to 6 PM CDT Friday for FLZ201>206.
MS...Heat Advisory until 6 PM CDT this evening for MSZ067-075-076-078-
079.
Heat Advisory from 10 AM to 6 PM CDT Thursday for MSZ067-075-076-
078-079.
Heat Advisory from 10 AM to 6 PM CDT Friday for MSZ067-075-076-
078-079.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Jul 28, 4:37 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Mobile AL
437 PM CDT Wed Jul 28 2021
ALZ059-060-FLZ205-282215-
Covington AL-Escambia AL-Okaloosa Inland FL-
437 PM CDT Wed Jul 28 2021
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...EASTERN ESCAMBIA...SOUTHERN COVINGTON AND NORTHEASTERN
OKALOOSA COUNTIES UNTIL 515 PM CDT...
At 436 PM CDT, the strong thunderstorms were located from 14 miles
southwest of River Falls to 10 miles northwest of Lockhart to 4
miles east of Laurel Hill, and moving south at 15 mph.
Wind gusts in excess of 40 mph will be possible with these storms.
Locations impacted include...
Florala, Laurel Hill and Lockhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3099 8639 3080 8639 3083 8667 3101 8680
3123 8680 3124 8677 3120 8677 3118 8672
3119 8672 3119 8670 3127 8670 3129 8666
3130 8633 3108 8630 3099 8627
TIME...MOT...LOC 2136Z 346DEG 13KT 3121 8673 3115 8643 3094 8639Special weather statement, Jul 28, 5:16 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Mobile AL
516 PM CDT Wed Jul 28 2021
ALZ059-060-FLZ203-205-282300-
Covington AL-Escambia AL-Okaloosa Inland FL-Santa Rosa Inland FL-
516 PM CDT Wed Jul 28 2021
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN ESCAMBIA...SOUTHERN COVINGTON...NORTHERN
OKALOOSA AND NORTHEASTERN SANTA ROSA COUNTIES UNTIL 600 PM CDT...
At 515 PM CDT, the strong thunderstorms were located along a line
extending from 9 miles east of Riverview to 7 miles northwest of
Laurel Hill to 4 miles north of Lockhart, and moving southwest at 15
mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Florala, Laurel Hill and Lockhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3102 8625 3099 8627 3099 8639 3080 8639
3080 8677 3089 8711 3104 8705 3120 8694
3119 8674 3118 8673 3119 8671 3118 8621
TIME...MOT...LOC 2215Z 037DEG 12KT 3104 8690 3102 8656 3108 8632Special weather statement, Jul 28, 5:34 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Mobile AL
534 PM CDT Wed Jul 28 2021
ALZ263-265-282315-
Mobile Coastal AL-Mobile Central AL-
534 PM CDT Wed Jul 28 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 615 PM CDT...
At 534 PM CDT, the strong thunderstorm was located over Grand Bay,
moving south at 10 mph.
Wind gusts in excess of 40 mph will be possible with this storm.
Locations impacted include...
Grand Bay, Bayou La Batre and Coden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3036 8819 3032 8822 3036 8821 3037 8822
3036 8825 3032 8826 3037 8826 3037 8824
3038 8824 3039 8829 3037 8831 3040 8833
3039 8835 3040 8834 3039 8838 3038 8838
3039 8840 3059 8840 3059 8822 3025 8817
TIME...MOT...LOC 2234Z 020DEG 10KT 3051 8833Special weather statement, Jul 28, 5:56 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Mobile AL
556 PM CDT Wed Jul 28 2021
MSZ075-282330-
Perry MS-
556 PM CDT Wed Jul 28 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL PERRY COUNTY UNTIL 630 PM CDT...
At 555 PM CDT, the strong thunderstorm was located near New Augusta,
or 12 miles southwest of Richton, moving south at 10 mph.
Wind gusts in excess of 40 mph will be possible with this storm.
Locations impacted include...
New Augusta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3133 8914 3127 8900 3108 8903 3112 8914
3131 8915
TIME...MOT...LOC 2255Z 015DEG 10KT 3123 8909Special weather statement, Jul 28, 6:24 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Mobile AL
624 PM CDT Wed Jul 28 2021
ALZ056-059-FLZ201-203-290015-
Conecuh AL-Escambia AL-Escambia Inland FL-Santa Rosa Inland FL-
624 PM CDT Wed Jul 28 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL ESCAMBIA...SOUTHWESTERN CONECUH...NORTHWESTERN
SANTA ROSA AND NORTHWESTERN ESCAMBIA COUNTIES UNTIL 715 PM CDT...
At 624 PM CDT, the strong thunderstorms were located along a line
extending from Castleberry to 4 miles southeast of I65 And AL 113 to
4 miles southwest of Century, and moving west at 10 mph.
Wind gusts around 40 mph will be possible with these storms.
Locations impacted include...
Atmore, Brewton, Century, Flomaton, East Brewton, Castleberry, Jay,
Pollard, Riverview, Bratt, I65 And AL 113 and I65 And AL 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3087 8753 3115 8749 3136 8733 3135 8691
3096 8700 3084 8708 3081 8733
TIME...MOT...LOC 2324Z 078DEG 7KT 3129 8704 3115 8728 3092 8732Special weather statement, Jul 28, 6:26 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Mobile AL 626 PM CDT Wed Jul 28 2021 ALZ264-290015- Baldwin Central AL- 626 PM CDT Wed Jul 28 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL BALDWIN COUNTY UNTIL 715 PM CDT... At 626 PM CDT, the strong thunderstorm was located over Loxley. This storm was nearly stationary. Half inch hail and wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Robertsdale and Loxley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3073 8766 3055 8768 3056 8779 3073 8778 TIME...MOT...LOC 2326Z 204DEG 2KT 3065 8772
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:06 PM CDT | Special Weather Statement | MOB | Choctaw | 39 min |
| Jul 27, 8:26 PM CDT | Areal Flood Advisory | MOB | Choctaw | 3 hr |
| Jul 27, 9:49 PM CDT | Special Weather Statement | MOB | Washington | 41 min |
| Jul 27, 10:12 PM CDT | Areal Flood Advisory | MOB | Mobile, Washington | 3 hr |
| Jul 28, 2:13 AM CDT | Heat Advisory | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 16 hr |
| Jul 28, 1:46 PM CDT | Heat Advisory | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 44 hr |
| Jul 28, 1:46 PM CDT | Heat Advisory | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 4 days |
| Jul 28, 4:37 PM CDT | Special Weather Statement | MOB | Covington | 38 min |
| Jul 28, 5:16 PM CDT | Areal Flood Advisory | MOB | Covington | 3 hr |
| Jul 28, 5:16 PM CDT | Special Weather Statement | MOB | Covington | 44 min |
| Jul 28, 5:29 PM CDT | Areal Flood Advisory | MOB | Conecuh, Covington | 3 hr |
| Jul 28, 5:34 PM CDT | Special Weather Statement | MOB | Mobile | 41 min |
| Jul 28, 5:39 PM CDT | Areal Flood Advisory | MOB | Covington, Escambia | 3 hr |
| Jul 28, 6:24 PM CDT | Special Weather Statement | MOB | Escambia | 51 min |
| Jul 28, 6:48 PM CDT | Areal Flood Advisory | MOB | Escambia | 3 hr |
| Jul 28, 6:54 PM CDT | Special Weather Statement | MOB | Escambia | 51 min |
| Jul 28, 3:21 PM CDT | Special Weather Statement | MOB | Okaloosa | 39 min |
| Jul 28, 3:27 PM CDT | Special Weather Statement | MOB | Santa Rosa | 48 min |
| Jul 28, 3:37 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 23 min |
| Jul 28, 3:55 PM CDT | Special Weather Statement | MOB | Okaloosa | 50 min |
| Jul 28, 3:58 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 32 min |
| Jul 28, 4:08 PM CDT | Areal Flood Advisory | MOB | Okaloosa | 14 min |
| Jul 28, 4:22 PM CDT | Flash Flood Warning | MOB | Okaloosa | 5 hr |
| Jul 28, 4:32 PM CDT | Special Weather Statement | MOB | Santa Rosa | 43 min |
| Jul 28, 4:33 PM CDT | Areal Flood Advisory | MOB | Santa Rosa | 3 hr |
| Jul 27, 11:00 PM CDT | Special Weather Statement | MOB | Greene | 45 min |
| Jul 27, 11:21 PM CDT | Areal Flood Advisory | MOB | Greene, Perry, Wayne | 3 hr |
| Jul 27, 11:48 PM CDT | Special Weather Statement | MOB | George, Perry | 57 min |
| Jul 28, 5:56 PM CDT | Special Weather Statement | MOB | Perry | 34 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.